Alert archive / Georgia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 116, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 19, 2014, 5:03 PM EDT for Chattooga County, Georgia. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2014, 5:03 PM EDT (21:03 UTC)
- Expired
- Jun 19, 2014, 5:45 PM EDT
- In force
- 42 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
County Chattooga County, GA
The radar
The Northeast Alabama radar (KHTX), 90 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 5:06 PM EDT | TSTM WND DMG | 1 Wsw West Summerville, GA | CHATTOOGA COUNTY 911 CENTER REPORTED TREES DOWN ACROSS THE COUNTY. ONE WAS ALONG FISH HATCHERY ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.1 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 724 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1270 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
517
WUUS52 KFFC 192103
SVRFFC
GAC055-192145-
/O.NEW.KFFC.SV.W.0116.140619T2103Z-140619T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
503 PM EDT THU JUN 19 2014
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CHATTOOGA COUNTY IN NORTHWEST GEORGIA
* UNTIL 545 PM EDT
* AT 459 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
SUMMERVILLE...MOVING EAST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LYERLY...BERRYTON...HOLLAND...JAMES H. FLOYD STATE PARK AND
TIDINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.
&&
LAT...LON 3453 8540 3452 8515 3444 8518 3442 8524
3440 8525 3438 8533 3434 8536 3430 8538
3428 8539 3429 8547 3441 8550
TIME...MOT...LOC 2104Z 285DEG 7KT 3444 8541
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:50 PM EDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jun 19, 3:50 PM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 350 PM EDT THU JUN 19 2014 .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... SHOWERS AND THUNDERSTORMS HAVE ALREADY BEGUN FIRING ACROSS THE AREA THIS AFTERNOON...AND WITH SURFACE BOUNDARY /ALBEIT DIFFUSE/ REMAINING ACROSS NORTH GEORGIA AND SHORTWAVE PUSHING ACROSS THE OHIO VALLEY TODAY...EXPECT THE MAJORITY OF THE CONVECTION TO BE FOCUSED ACROSS NORTH GEORGIA. HAVE KEPT SLIGHT CHANCE TO CHANCE POPS ACROSS THE AREA. CONTINUED MENTION OF AT LEAST SLIGHT CHANCE POPS IN THE SOUTHEASTERN CWA...BUT ENVIRONMENT IS MORE STABLE AND INITIATION WILL BE DIFFICULT IF AT ALL. AS UPPER LEVEL RIDGE LOSES ITS GRASP ON THE AREA AND RETROGRADES TO THE SOUTHWEST OVERNIGHT AND INTO FRIDAY...ANOTHER SHORT WAVE APPROACHES THE AREA. HAVE KEPT THE CURRENT TREND OF SHOWING GOOD CHANCE POPS ACROSS NORTH GEORGIA BY THE AFTERNOON. WOULD EXPECT COVERAGE TO BE BETTER FRIDAY...BUT HI-RES SHORT TERM MODELS ARE RELUCTANT TO ADVERTISE MUCH. MAY NEED TO INCREASE POPS ON EVENING OR OVERNIGHT SHIFTS...BUT AT THIS TIME HAVE OPTED TO LEAVE THE REMAINING SOUTHERN CWA WITH JUST SLIGHT CHANCE POPS. TEMPERATURES WILL CONTINUE TO BE ABOVE NORMAL...AND HAVE CONTINUED TO USE THE MODEL BLEND WHICH AS BEEN APPROPRIATE THE LAST SEVERAL DAYS. HEAT INDEX VALUES NEAR /BUT LARGELY BELOW/ 100 DEGREES CAN BE EXPECTED ACROSS PORTIONS OF CENTRAL GEORGIA ON FRIDAY. PLEASE USE EXERCISE CAUTION IN THE SUMMER HEAT. 31 .LONG TERM /SATURDAY THROUGH THURSDAY/... NO CHANGES MADE TO PREVIOUS EXTENDED FORECAST. THE LONG TERM BEGINS WITH A SHORT WAVE MOVING INTO THE OH/TN VALLEY AREA AND INTO THE SOUTHERN APPALACHIANS BY SATURDAY EVENING. HAVE FAVORED THE NORTH FOR POPS FRIDAY NIGHT THROUGH SATURDAY NIGHT. AFTER THAT...RIDGE BUILDS BACK OVER THE AREA THROUGH THE BEGINNING OF THE WEEK. BY THE END OF THE PERIOD THE GFS ESPECIALLY SHOWS A FRONTAL BOUNDARY MOVING INTO NORTH GA. OTHERWISE IT STILL LOOKS LIKE BASICALLY A DIURNAL PATTERN WITH SUFFICIENT LOW LEVEL MOISTURE FOR THUNDERSTORMS. MAX TEMPERATURES SHOULD PERSIST IN THE MID/UPPER 80S TO LOW/MID 90S. NOT CONFIDENT THAT THE FRONT AT THE END OF THE PERIOD WILL GET FAR ENOUGH SOUTH TO BRING TEMPERATURES DOWN ACROSS THE NORTHERN SECTION OF THE STATE. 41/01 && .AVIATION... 18Z UPDATE... VFR CONDITIONS EXPECTED THROUGH THE PERIOD. FEW-SCT CU 5-6KFT THIS AFTERNOON AND FRIDAY. VCSH ACROSS NORTH GEORGIA AND NEAR CSG. WINDS WILL FAVOR NW WITH A FEW LOCATIONS FLIRTING WITH NE...AND GENERALLY 7KT OR LESS THROUGH FRIDAY. //ATL CONFIDENCE...18Z UPDATE... HIGH CONFIDENCE ON ALL ELEMENTS. 31 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 70 95 70 95 / 20 30 20 50 ATLANTA 73 92 73 92 / 20 30 20 30 BLAIRSVILLE 65 85 66 85 / 20 40 30 50 CARTERSVILLE 67 91 69 90 / 20 30 20 50 COLUMBUS 73 95 73 95 / 20 30 20 30 GAINESVILLE 71 91 72 90 / 20 30 20 50 MACON 69 96 70 95 / 20 20 20 30 ROME 68 92 69 89 / 20 30 20 50 PEACHTREE CITY 68 92 69 92 / 20 30 20 30 VIDALIA 72 96 73 95 / 10 20 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...31 LONG TERM....01 AVIATION...31
Hazardous weather outlook, Jun 19, 4:33 AM EDT, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 433 AM EDT THU JUN 19 2014 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-200845- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 433 AM EDT THU JUN 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS NORTH AND CENTRAL GEORGIA. THE BEST CHANCE FOR THUNDERSTORMS WILL BE OVER THE NORTH AND WEST. A FEW STORMS COULD BECOME STRONG...PRODUCING GUSTY WINDS...FREQUENT LIGHTNING...AND LOCALLY HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY...MAINLY DURING THE AFTERNOON AND EVENING. THE POTENTIAL FOR STORM DEVELOPMENT INCREASES FOR THE WEEKEND AND INTO EARLY NEXT WEEK. SOME STRONG STORMS AND POSSIBLY A FEW SEVERE ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jun 19, 3:48 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
348 PM EDT THU JUN 19 2014
GAZ003>005-192015-
348 PM EDT THU JUN 19 2014
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN WHITFIELD...MURRAY AND CATOOSA COUNTIES UNTIL 415 PM EDT...
AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM GRAYSVILLE TO DALTON...MOVING EAST AT 15
MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS WHITFIELD...MURRAY AND CATOOSA COUNTIES THROUGH 415 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE DALTON...ROCKY
FACE...TUNNEL HILL...RINGGOLD...GRAYSVILLE...SALEM...VARNELL...NORTH
GEORGIA SPEEDWAY...DAWNVILLE...RAMHURST...FORT MOUNTAIN STATE PARK...
CHATSWORTH...ETON...CRANDALL AND SUMAC. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3482 8465 3463 8466 3466 8493 3498 8517
3499 8516 3499 8472
TIME...MOT...LOC 1948Z 276DEG 14KT 3498 8509 3484 8496
3475 8488Special weather statement, Jun 19, 3:59 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 359 PM EDT THU JUN 19 2014 GAZ002>004-192045- 359 PM EDT THU JUN 19 2014 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS IN WHITFIELD...WALKER AND CATOOSA COUNTIES UNTIL 445 PM EDT... AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LINWOOD...MOVING EAST AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS WHITFIELD...WALKER AND CATOOSA COUNTIES THROUGH 445 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE LAFAYETTE...LINWOOD... NOBLE...ROCK SPRING...NAOMI...BEAUMONT...TILTON...MILL CREEK...WOOD STATION AND VILLANOW. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 3463 8491 3465 8535 3485 8525 3487 8507 TIME...MOT...LOC 2000Z 270DEG 6KT 3474 8526
Special weather statement, Jun 19, 4:15 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
415 PM EDT THU JUN 19 2014
GAZ006>008-192115-
415 PM EDT THU JUN 19 2014
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN UNION...FANNIN AND GILMER COUNTIES UNTIL 515 PM EDT...
AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM HEMP TO CHERRY LOG...MOVING EAST AT 10 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS UNION...FANNIN AND GILMER COUNTIES THROUGH 515 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ELLIJAY...LOVING...
MINERAL BLUFF...BLUE RIDGE...MORGANTON...CHERRY LOG...NOTTELY DAM...
HEMP...IVY LOG...HURST...JONES CREEK...BLAIRSVILLE...PISGAH...MARGRET
AND DIAL. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3497 8394 3492 8390 3480 8406 3466 8427
3470 8455 3487 8443 3499 8425 3499 8394
TIME...MOT...LOC 2015Z 280DEG 7KT 3491 8416 3486 8432
3478 8445Special weather statement, Jun 19, 4:19 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
419 PM EDT THU JUN 19 2014
GAZ005>007-192115-
419 PM EDT THU JUN 19 2014
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN MURRAY...FANNIN AND GILMER COUNTIES UNTIL 515 PM EDT...
AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ETON...MOVING EAST AT 10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
MURRAY...FANNIN AND GILMER COUNTIES THROUGH 515 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE SUMAC...GREGORY...NORTH
GEORGIA SPEEDWAY...TENNGA...CHATSWORTH...CISCO...ETON...CRANDALL...
RAMHURST...FORT MOUNTAIN STATE PARK...TAILS CREEK...MOUNTAINTOWN...
HIGDON...COLWELL AND COHUTTA WILDERNESS. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3484 8445 3467 8456 3469 8491 3471 8494
3472 8485 3473 8487 3473 8486 3479 8487
3480 8484 3481 8486 3484 8485 3487 8482
3492 8484 3499 8479 3499 8425
TIME...MOT...LOC 2020Z 280DEG 7KT 3482 8481The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 3:48 PM EDT | Special Weather Statement | FFC | Murray, Whitfield | 27 min |
| Jun 19, 3:59 PM EDT | Special Weather Statement | FFC | Walker | 46 min |
| Jun 19, 4:15 PM EDT | Special Weather Statement | FFC | Fannin, Gilmer | 60 min |
| Jun 19, 4:19 PM EDT | Special Weather Statement | FFC | Murray | 56 min |
| Jun 19, 4:30 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Union | 45 min |
| Jun 19, 4:53 PM EDT | Severe Thunderstorm Warning | FFC | Towns, Union | 52 min |
| Jun 19, 5:07 PM EDT | Special Weather Statement | FFC | Union | 38 min |
| Jun 19, 5:15 PM EDT | Severe Thunderstorm Warning | FFC | Union | 30 min |
| Jun 19, 5:19 PM EDT | Special Weather Statement | FFC | Towns, White | 26 min |
| Jun 19, 5:24 PM EDT | Severe Thunderstorm Warning | FFC | Towns, Union, White | 51 min |
| Jun 19, 5:46 PM EDT | Special Weather Statement | FFC | Hall, White | 44 min |
| Jun 19, 6:08 PM EDT | Flash Flood Warning | FFC | Union | 6 hr |
| Jun 19, 6:39 PM EDT | Special Weather Statement | FFC | Oconee | 36 min |
| Jun 19, 7:14 PM EDT | Special Weather Statement | FFC | Oconee | 46 min |
| Jun 19, 7:39 PM EDT | Special Weather Statement | FFC | Pike | 36 min |
| Jun 19, 7:58 PM EDT | Special Weather Statement | FFC | Newton | 32 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.